Article

Zolpidem dependence and withdrawal seizure - Report of two cases

Department of Psychiatry, Chang Gung Memorial Hospital at Keelung. No.200, Lane 208, Ji-Jin 1st Rd., Anle District, Keelung City 204, Taiwan, ROC.
Psychiatria Danubina (Impact Factor: 0.65). 03/2011; 23(1):76-8.
Source: PubMed

ABSTRACT Zolpidem is a non-benzodiazepine property which binds selectively to the ?1-GABAA receptors, and has been widely prescribed to patients suffering from insomnia. We report two cases of zolpidem dependence with withdrawal seizure in the Asian population. The first case is a 43-year-old woman who took zolpidem up to the dosage of 200 to 400 mg per night. The second case is a 35-year-old woman who even began to take zolpidem every 15 to 30 minutes to get euphoric and relaxed, and she gradually increased the dosage to 400 to 500mg per day. After abrupt discontinuation of zolpidem, both cases immediately developed anxiety, global insomnia, restlessness, and tonic seizure. The purpose of this case report is to suggest that clinicians should pay close attention to the potential of zolpidem tolerance, abuse and dependence. The possibility of withdrawal seizure cannot be excluded especially at high doses.

Download full-text

Full-text

Available from: Liang-Jen Wang, Sep 03, 2015
0 Followers
 · 
241 Views
 · 
117 Downloads
Show more